Dark Spots on Legs
Aug 16, 2000
I was diagnosed with AIDS September, 1999. I had multiple problems at that time including KS on my right leg and groin area. I was started on medication, my T Cell has risen to 250 and my viral load is undetectable. For the large KS lesion I was given Panretin gel which worked and the others went away by themselves. Within the past 6 months the spot where my KS was on my right leg has turned a dark brown/purple color and there have been other spots like these that have appeared on my legs. My Doctor sent me to a Dermatologist who took biopsies and they were negative for KS and I was told to not worry about it. I just would like to know what they are and if there is any way to get rid of them? I am so embarrassed, especially living in FL where you want to wear shorts in the heat.
Response from Dr. Young
The negative biopsy is very reassuring for KS, however, occasionally with the institution of potent antiviral therapy, the immune system recognizes other skin lesions, and some may have been small KS lesions. This immune reaction can cause a similar appearance, though the cancer itself is gone. I would think that ongoing follow-up for the lesions with the dermatologist or your doctor would be prudent.
Benjamin Young, M.D., Ph.D.
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.